| Model Number |
DR135104 |
| Medical Device Problem Codes |
Leak/Splash (1354); Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/01/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure via left brachial artery, the pta balloon allegedly leaked and a pinhole rupture was noted.The procedure was completed using another device.There was no reported patient injury.
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.One photo was provided.The photo shows a health professional holding the dorado balloon which is in an inflated condition.No evidence of rupture can be seen and no anomalies noted.Therefore, the investigation is inconclusive for the reported pinhole balloon rupture as no evidence of the rupture could be noted.A definitive root cause for the reported pinhole balloon rupture could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Expiry date: 05/2024.
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Three photos were provided and reviewed.The first photo showed a health professional holding the dorado balloon which was in an inflated condition.The second photo showed a drop of liquid falling from the balloon.The third photo showed a droplet at the edge of the balloon.However, the exact source of the leak could not be determined.No evidence of rupture could be seen and no other anomalies were noted.Therefore, the investigation is inconclusive for the reported pinhole balloon rupture and confirmed for the identified leak as droplets were seen falling from the balloon from the photo review but the exact source of the leak could not be determined.A definitive root cause for the reported pinhole balloon rupture and identified leak could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 05/2024).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
Event or Problem Description